MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC); PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: persona femur cemented cruciate retaining (cr) standard catalog # 42502606801 lot # 65928905.Stem extension tapered cemented 14 mm diameter +30 mm length catalog # 42557000114 lot # 68318960.Tibia fixed cemented left size g stem extension use required catalog # 42542007901 lot # 66060152.Tibial central cone size fixed tibia catalog # 42545000508 lot # 65648707.2.5 mm female hex screw 25 mm length catalog # 42509902525 lot # 65766851.Palacos cement catalog # 66044272 lot # l123.G2: australia.H3: customer has indicated that the product will not be returned because product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure nine months post implantation due to loosening and instability.During the revision, it was found that the medial collateral ligament was failing to contain the flexion gap, and the medial compartment would open with flexion.A thicker medial congruent articular surface was attempted but found insufficient.Therefore, the femoral component was revised as well.All tibial implants were left in place.No intraop complications occurred, and the joint was stable in full range of motion at the end of the case.It is unknown at this time if articular surface was loose.No more information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.Reported event was confirmed by review of x-rays provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Operative notes review indicates that the patient underwent a left knee arthroplasty revision due to instability and loosening.During the procedure, it was observed that the medial collateral ligament failed to contain the flexion gap, causing significant opening of the medial compartment.A thicker medial congruent articular surface was attempted but was found insufficient, leading to the decision to revise the femoral component.The distal femur was recut.The femoral component was positioned and aligned with cemented stem.The patella was not resurfaced due to a concave wear pattern.Full extension and maximum flexion were achieved, and a positive clinical outcome was noted at the end of the procedure.No intraoperative complications were reported.X-ray review indicates that the overall fit and alignment of the implants are appropriate.There is loosening of the femoral component, with possible mild radiolucency at the cement-hardware interface.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE MEDIAL CONGRUENT (MC)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20925525
Report Number3007963827-2024-00506
Device Sequence Number18222640
Product Code MBH
UDI-Device Identifier00889024469372
UDI-Public(01)00889024469372(17)280709(10)65917374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42512100910
Device Lot Number65917374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale